Hi Scarlet, thank you for your advice and good wishes. I would say hospitals can be a very dangerous place to be. I know people get the idea because it is a hospital everything is so sanitized but there are a lot of very serious bugs to be caught in a lot of different places and the hospital in no exception. My Dr. said it won't be a problem, so who knows. I was due to go to Lake Tahoe coming up, but now wonder do I go in the crowds of these casinos. It is making be double think everything I do, and I don't like that. I am glad that 50 mg. has worked better for you and I truly hope things as far as fatigue will also get better. I understand the thing about
depression as I suffer from that already and wonder how much this will all add to it. It's funny after having ulcerative colitis for 40 years you kind of know how the day will be but it is what you are used to after all this time, this is something so different for me and so much more (in my head) difficult for me to deal with. I guess like you say, all you can do is try and hope for the best...MollyMcB
Hey Molly McButter (love the name!),
no, I didn't have side-effects from the first day I took it - maybe tiredness and a strange feeling in my stomach. The heavy side-effects came much later - the longer I took 75 mg, the worse the side-effects got.
I forgot to mention that the side-effects have gotten tremendously better on 50 mg and I apologize for that. There is hardly any nausea anymore, but I am pretty much tired most of the time. Working is possible. You should just be careful, because 6MP may suppress your immune system and you can basically catch everything that goes around with ease (stomach bugs, colds etc.). I have never gotten anything so far - knock on wood! I just use hand sanitizer a lot and refrain from touching anything anywhere when not at home (door handles, shopping carts at the grocery store etc. - and these I sanitize with wipes, better be safe than sorry!).
about the nausea: I actually was able to avoid it most of the time when I ate a sufficient amount of food with my 6MP. Others say that taking it right before bed makes them sleep through the nausea. It never gotten so bad that I threw up, but I was close sometimes. I don't mean to scare you. I personally think that the key is not to take it on an empty stomach.
And by the way, I just heard back from my doctor and my blood work came back normal. Another proof that 75 mg was too much for me and things smooth themselves out on 50 mg ... phew!
I just saw that you work at a hospital. That sounds like as if you have easy access to sanitizing everything and a sterile workspace or am I wrong?
Don't worry too much - just go with the flow! The lab work will keep tabs on things going on in your blood and with your body. Just don't skimp on blood tests. I hate to constantly show up for blood work, but that is just a small price to pay compared to be not monitored on 6MP.
Best of luck!